Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 229, NWS Atlanta, GA

June 30, 2015Newton County, Rockdale County, Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2015, 1:08 PM EDT for Newton County, Rockdale County, Walton County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 1:08 PM EDT (17:08 UTC)
Expired
Jun 30, 2015, 1:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Newton County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS52 KFFC 301708
SVRFFC
GAC217-247-297-301745-
/O.NEW.KFFC.SV.W.0229.150630T1708Z-150630T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTH CENTRAL WALTON COUNTY IN NORTH CENTRAL GEORGIA...
  CENTRAL NEWTON COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 145 PM EDT

* AT 108 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GEORGIA
  INTERNATIONAL HORSE PARK...OR NEAR COVINGTON...MOVING EAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...
  NEWBORN...MANSFIELD...JERSEY...GEORGIA INTERNATIONAL HORSE PARK...
  STARRSVILLE...BRICK STORE...ALMON AND HERNDONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3374 8367 3360 8368 3359 8369 3357 8368
      3353 8368 3352 8369 3350 8368 3350 8369
      3358 8400 3367 8400
TIME...MOT...LOC 1708Z 267DEG 36KT 3363 8392 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
515 
WWUS52 KFFC 301738
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE JUN 30 2015

GAC217-247-297-301747-
/O.EXP.KFFC.SV.W.0229.000000T0000Z-150630T1745Z/
ROCKDALE GA-WALTON GA-NEWTON GA-
138 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKDALE...SOUTH
CENTRAL WALTON AND CENTRAL NEWTON COUNTIES WILL EXPIRE AT 145 PM
EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3374 8367 3360 8368 3359 8369 3357 8368
      3353 8368 3352 8369 3350 8368 3350 8369
      3358 8400 3367 8400
TIME...MOT...LOC 1735Z 267DEG 36KT 3363 8392 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:01 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 30, 10:01 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 AM EDT TUE JUN 30 2015

.UPDATE...
CONVECTION IN ALABAMA HAS GRADUALLY BEEN WEAKENING OVER THE PAST
COUPLE OF HOURS AS IT PUSHES EAST. HOWEVER...EXPECT MORE SHOWERS
AND THUNDERSTORMS TO DEVELOP BY MIDDAY WITH HEATING COMMENCING AND
RESULTANT INSTABILITY. SOME STORMS MAY BE STRONG TO SEVERE...SO
THEY BEAR WATCHING THROUGH THE DAY TODAY.

&&

.PREV DISCUSSION... /ISSUED 731 AM EDT TUE JUN 30 2015/

PREV DISCUSSION... /ISSUED 429 AM EDT TUE JUN 30 2015/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
STORMS RETURN TO THE GEORGIA TODAY AFTER A BRIEF RESPITE OVER THE
LAST TWO DAYS. A SERIES OF DISTURBANCES WILL TRAVERSE THROUGH THE
BROAD TROUGH OVER THE EASTERN U.S. THROUGH THE WEEK...RESULTING IN
MORE ACTIVE WEATHER CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS
ORIENTED ACROSS THE TENNESSEE VALLEY AND BACK INTO NORTHERN AL AND
MS /AHEAD OF A WEAK BOUNDARY/ HAS MAINTAINED ITS STRENGTH
OVERNIGHT...AND ANTICIPATE THIS BAND OF CONVECTION TO MAKE ITS WAY
INTO NORTH GEORGIA THIS MORNING. UNFORTUNATELY MODELS DO NOT HAVE A
GOOD HANDLE ON HOW CONVECTION WILL EVOLVE TODAY. SHORT TERM HI-RES
REFLECTIVITY MODELS ALL DIFFER SIGNIFICANTLY WITH THE LOCATION AND
TIMING OF THE STRONGEST CONVECTION THROUGH THE DAY. FOR
EXAMPLE...ONE OF THE LOCAL WRF RUNS SUGGESTS ACTIVITY WILL SPREAD
SOUTHWARD THROUGH LATE MORNING...THEN INTENSIFY SOUTH OF THE ATL
METRO AREA BY MID AFTERNOON. ANOTHER SUGGESTS THAT CURRENT RADAR
ACTIVITY WILL DIMINISH INTO NORTH GEORGIA...WITH NOT MUCH IN THE WAY
OF CONVECTION IMPACTING THE AREA UNTIL MID-LATE AFTERNOON WHEN MORE
DIURNALLY DRIVEN DEVELOPMENT WILL BEGIN OVER THE ATL METRO AREA AND
CONTINUE SOUTHWARD. FOR NOW HAVE OPTED TO GO WITH GOOD CHANCE TO
LIKELY POPS ACROSS NORTH GEORGIA...ALIGNING WITH MORE OF THE LATTER
SCENARIO.

THE COMBINATION OF INCREASINGLY STEEP LAPSE RATES AND CAPES
APPROACHING 2500 J/KG ACROSS THE AREA THIS AFTERNOON WILL PRODUCE
STRONG TO SEVERE STORMS. SPC DOES HAVE ALL OF NORTH AND CENTRAL
GEORGIA HIGHLIGHTED IN A SLIGHT RISK FOR SEVERE STORMS. EXPECT THE
MAIN CONCERN TO BE STRONG...DAMAGING WINDS...IN ADDITION TO THE
FREQUENT LIGHTNING. HAIL ALSO CANNOT BE RULED OUT.

PRECIPITABLE WATER INCREASES THROUGH THE DAY TODAY AS MOISTURE
ADVECTS INTO THE REGION. SOME MODELS ARE INDICATING VALUES COULD
REACH THE 90TH PERCENTILE...SUGGESTING EFFICIENT RAIN PROCESSES. AS
A RESULT...EXPECT LOCALLY HEAVY RAIN TO BE A CONCERN IN STORMS
TODAY...WITH LOCALIZED FLASH FLOODING POSSIBLE...PARTICULARLY SMALL
CREEKS/STREAMS AND LOW LYING/ FLOOD PRONE AREAS.

LARGELY DIURNAL CONVECTION EXPECTED AGAIN WEDNESDAY. HAVE GONE WITH
SLIGHTLY LOWER POPS EARLY...THEN RAMP THEM UP TO LIKELY QUICKLY BY
WEDNESDAY AFTERNOON.

31

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN AGREEMENT WITH HOLDING THE UPPER TROUGH OVER THE EASTERN
U.S. THROUGH THE WEEK. THERE IS SOME STRENGTH DIFFERENCES IN THE
SHORT WAVES AS THEY ROTATE THROUGH THE FLOW AND OVER THE CWA BUT
BOTH THE GFS AND ECMWF AGREE ON TIMING AND THIS HAS GIVEN MORE
CONFIDENCE IN THE SOLUTION. HOWEVER BY THE WEEKEND DIFFERENCES IN
THE UPPER TROUGH SOLUTION OCCUR WITH THE ECMWF FLATTENING OUT THE
TROUGH WHILE THE GFS MAINTAINS A TROUGH. THE GFS SOLUTION ALSO
KEEPS MOISTURE OVER THE CWA WHICH IS BEING MORE CONSISTENT FROM
RUN TO RUN WHILE THE ECMWF IS NO LONGER PROGGING A STRONG H5 HIGH
OVER THE CWA. FOR THESE REASONS HAVE LEANED MORE TOWARD THE GFS
SOLUTION AND HAVE KEPT POPS IN THROUGH THE WEEKEND.

17

AVIATION...
12Z UPDATE...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS EXPECTED TODAY...WITH BEST COVERAGE IN THE
AFTERNOON. HAVE INCLUDED TEMPO 19-23Z FOR TSRA WITH VRB GUSTS TO
25KT. SOME CLEARING EXPECTED OVERNIGHT. SCT IFR TO LOW MVFR
POSSIBLE AFTER 06Z WEDNESDAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF TSRA.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  67  89  69 /  70  30  50  50
ATLANTA         87  69  87  71 /  70  40  50  50
BLAIRSVILLE     80  64  81  66 /  50  30  70  70
CARTERSVILLE    85  67  87  70 /  50  30  60  60
COLUMBUS        89  71  90  73 /  60  60  40  30
GAINESVILLE     86  67  86  69 /  50  30  60  60
MACON           92  68  91  71 /  60  60  40  30
ROME            87  68  87  71 /  50  30  70  70
PEACHTREE CITY  87  67  88  69 /  70  50  40  50
VIDALIA         93  71  92  72 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
Hazardous weather outlook, Jun 30, 4:29 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 AM EDT TUE JUN 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
429 AM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED TODAY.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT WILL BE STRONG...DAMAGING WINDS...FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL. HAIL UP TO 1 INCH IS ALSO POSSIBLE.

DISCUSSION...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND AMPLE MOISTURE
WILL PRODUCE CONDITIONS TO SUPPORT THE DEVELOPMENT OF STRONG TO
SEVERE STORMS...PARTICULARLY THIS AFTERNOON AND EVENING. IN ADDITION
TO THE STRONG...DAMAGING WINDS AND FREQUENT LIGHTNING...ABUNDANT
MOISTURE WILL ALLOW FOR HEAVY RAINFALL IN STORMS. LOCALIZED HEAVY
RAINFALL MAY PRODUCE FLASH FLOODING...ESPECIALLY IN LOW LYING OR
FLOOD PRONE AREAS AND SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE UPPER TROUGH WILL HOLD OVER THE FORECAST AREA THROUGH THE WEEK
WITH SHORT WAVES MOVING THROUGH THE FLOW AND OVER THE REGION. THIS
WILL KEEP THE RISK OF SHOWERS AND THUNDERSTORMS OVER NORTH AND
CENTRAL GEORGIA WITH THE BEST CHANCES THURSDAY INTO FRIDAY. SOME
STORMS COULD BE STRONG WITH ISOLATED SEVERE STORMS POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 30, 12:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT TUE JUN 30 2015

GAZ079-301700-
TALBOT GA-
1232 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT COUNTY UNTIL 100 PM EDT...

AT 1232 PM EDT...A STRONG THUNDERSTORM WAS REPORTED OVER TALBOTTON...
MOVING EAST AT 30 MPH.

  HAZARD...FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...JUNCTION CITY...PRATTSBURG...BIG LAZER CREEK WMA...
BALDWINVILLE AND PO BIDDY CROSSROADS.

LAT...LON 3275 8460 3279 8439 3278 8437 3278 8435
      3276 8434 3276 8430 3275 8429 3273 8429
      3272 8434 3268 8434 3268 8437 3264 8437
      3261 8441 3260 8461
TIME...MOT...LOC 1632Z 263DEG 27KT 3269 8454
Special weather statement, Jun 30, 12:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT TUE JUN 30 2015

GAZ069-079>081-301730-
TALBOT GA-UPSON GA-TAYLOR GA-CRAWFORD GA-
1254 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON...TAYLOR AND
CRAWFORD COUNTIES UNTIL 130 PM EDT...

AT 1253 PM EDT...A STRONG THUNDERSTORM WAS REPORTED 9 MILES SOUTH OF
LINCOLN PARK...OR 11 MILES SOUTH OF THOMASTON...MOVING EAST AT 30
MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PRATTSBURG...CARSONVILLE...WESLEY CHURCH...BIG LAZER CREEK WMA...
REDBONE CROSSROADS...SALEM AND LOGTOWN.

LAT...LON 3265 8439 3277 8443 3293 8417 3267 8409
TIME...MOT...LOC 1653Z 250DEG 27KT 3273 8435
Special weather statement, Jun 30, 12:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT TUE JUN 30 2015

GAZ007-013-014-301730-
GILMER GA-DAWSON GA-PICKENS GA-
1254 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...DAWSON AND PICKENS
COUNTIES UNTIL 130 PM EDT...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALKING ROCK...OR 9 MILES NORTHWEST OF
JASPER...MOVING EAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND UP TO PENNY SIZED HAIL.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...TALKING ROCK...ROY...MARBLEHILL...HINTON...LAKE TAMARACK...
TALONA...BLAINE...CARTECAY...SEQUOYAH LAKE...FAUSETT LAKE...ROUNDTOP
AND TATE.

LAT...LON 3440 8425 3444 8465 3462 8465 3467 8426
TIME...MOT...LOC 1654Z 268DEG 19KT 3453 8457
Local storm report, Jun 30, 12:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     1 W VINE CITY           33.76N  84.42W
06/30/2015                   FULTON             GA   BROADCAST MEDIA

            POWERLINES WERE REPORTED DOWN ON ATLANTA STREET BETWEEN
            MAGNOLIA STREET AND OAK STREET CAUSING A ROAD CLOSURE.

&&

EVENT NUMBER FFC1500474

DEESE
Special weather statement, Jun 30, 12:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT TUE JUN 30 2015

GAZ046-048-301730-
NEWTON GA-ROCKDALE GA-
1259 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ROCKDALE COUNTIES
UNTIL 130 PM EDT...

AT 1259 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR CONYERS...
MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...OXFORD...PORTERDALE...GEORGIA INTERNATIONAL
HORSE PARK...ALMON AND MAGNET.

LAT...LON 3365 8408 3370 8384 3367 8379 3352 8380
      3357 8409
TIME...MOT...LOC 1659Z 268DEG 27KT 3362 8404
Special weather statement, Jun 30, 1:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT TUE JUN 30 2015

GAZ003>005-301730-
MURRAY GA-CATOOSA GA-WHITFIELD GA-
103 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...CATOOSA AND WHITFIELD
COUNTIES UNTIL 130 PM EDT...

AT 103 PM EDT...A STRONG THUNDERSTORM WAS REPORTED OVER COHUTTA...OR
10 MILES EAST OF RINGGOLD...MOVING NORTHEAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
VARNELL...COHUTTA...CISCO...TENNGA...BEAVERDALE...GREGORY...RED CLAY
S.P. AND APISON.

LAT...LON 3499 8464 3483 8492 3496 8507 3499 8505
TIME...MOT...LOC 1703Z 228DEG 18KT 3495 8494

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:57 AM EDTSpecial Weather StatementFFCFannin33 min
Jun 30, 9:08 AM EDTSpecial Weather StatementFFCTowns, Union37 min
Jun 30, 9:49 AM EDTSpecial Weather StatementFFCWhitfield41 min
Jun 30, 10:07 AM EDTSevere Thunderstorm WarningFFCGilmer, Murray, Whitfield38 min
Jun 30, 10:25 AM EDTSpecial Weather StatementFFCDawson, Gilmer, Pickens50 min
Jun 30, 10:48 AM EDTSpecial Weather StatementFFCFannin42 min
Jun 30, 10:51 AM EDTSpecial Weather StatementFFCMurray24 min
Jun 30, 11:15 AM EDTSpecial Weather StatementFFCUnion30 min
Jun 30, 11:18 AM EDTSpecial Weather StatementFFCDawson27 min
Jun 30, 11:54 AM EDTSpecial Weather StatementFFCTowns, Union, White36 min
Jun 30, 12:05 PM EDTSpecial Weather StatementFFCChattahoochee, Marion25 min
Jun 30, 12:14 PM EDTSpecial Weather StatementFFCClayton, DeKalb31 min
Jun 30, 12:19 PM EDTSpecial Weather StatementFFCDawson, Pickens26 min
Jun 30, 12:23 PM EDTSpecial Weather StatementFFCBanks37 min
Jun 30, 12:30 PM EDTSpecial Weather StatementFFCMarion, Schley30 min
Jun 30, 12:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Jun 30, 12:35 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton40 min
Jun 30, 12:54 PM EDTSpecial Weather StatementFFCUpson36 min
Jun 30, 12:59 PM EDTSpecial Weather StatementFFCNewton, Rockdale31 min
Jun 30, 1:03 PM EDTSpecial Weather StatementFFCWhitfield27 min
Jun 30, 1:17 PM EDTSpecial Weather StatementFFCDooly28 min
Jun 30, 1:19 PM EDTSpecial Weather StatementFFCCrawford, Peach26 min
Jun 30, 1:22 PM EDTSpecial Weather StatementFFCGlascock23 min
Jun 30, 1:25 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Union50 min
Jun 30, 1:29 PM EDTSpecial Weather StatementFFCHouston31 min
Jun 30, 1:32 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 30, 1:41 PM EDTSpecial Weather StatementFFCClarke, Oconee49 min
Jun 30, 1:44 PM EDTSpecial Weather StatementFFCCrisp31 min
Jun 30, 1:47 PM EDTSpecial Weather StatementFFCHouston, Peach28 min
Jun 30, 1:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 30, 1:59 PM EDTSpecial Weather StatementFFCGreene31 min
Jun 30, 2:01 PM EDTSpecial Weather StatementFFCHall29 min
Jun 30, 2:02 PM EDTSpecial Weather StatementFFCJefferson28 min
Jun 30, 2:09 PM EDTSpecial Weather StatementFFCMadison36 min
Jun 30, 2:13 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Twiggs47 min
Jun 30, 2:21 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski39 min
Jun 30, 2:30 PM EDTSpecial Weather StatementFFCBanks30 min
Jun 30, 2:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Jun 30, 2:43 PM EDTSpecial Weather StatementFFCGlascock32 min
Jun 30, 2:45 PM EDTSpecial Weather StatementFFCJohnson45 min
Jun 30, 2:55 PM EDTSpecial Weather StatementFFCTelfair, Wheeler35 min
Jun 30, 3:18 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler27 min
Jun 30, 3:28 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen47 min
Jun 30, 4:41 PM EDTSpecial Weather StatementFFCJackson34 min
Jun 30, 5:25 PM EDTSpecial Weather StatementFFCClarke, Oconee35 min
Jun 30, 5:46 PM EDTSpecial Weather StatementFFCGreene29 min
Jun 30, 5:58 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam47 min
Jun 30, 6:25 PM EDTSevere Thunderstorm WarningFFCHancock27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.